Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 29, 2021, 12:03 PM EDT for Knox County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 12:03 PM EDT (16:03 UTC)
- Expired
- Aug 29, 2021, 12:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.25 in
- Wind
- 30
County Knox County, OH
The radar
The Cleveland radar (KCLE), 123 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229
WWUS81 KCLE 291603
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1203 PM EDT Sun Aug 29 2021
OHZ047-291645-
Knox OH-
1203 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of eastern Knox County
through 1245 PM EDT...
At 1203 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Danville, or 13 miles east of Mount Vernon, moving
northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Vernon, Gambier, Utica, Danville, Martinsburg, Gann and
Bladensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4024 8245 4040 8257 4058 8219 4057 8218
4027 8219 4024 8220
TIME...MOT...LOC 1603Z 241DEG 27KT 4034 8223
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
CampbellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 29, 10:09 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 29, 10:09 AM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1009 AM EDT Sun Aug 29 2021 .SYNOPSIS... A cold front over the upper Great Lakes will move toward the area through tonight. This cold front is expected to move slowly southeastward across northern Ohio and northwestern Pennsylvania Monday into Tuesday as the remnants of Tropical Cyclone Ida moves to near the Ohio River Valley on Wednesday. && .NEAR TERM /THROUGH MONDAY/... A little bit of early morning convection has impacted NE OH into NW PA. Most of this has moved east of the region or dissipated with the morning mix. There area couple other areas to monitor across extreme NW OH and across central Ohio. These will likely dissipate as well through the late morning. However both these regions could be where new convection develops this afternoon. Have attempted to place some timing to the convection for the afternoon. First wave of thunderstorms gets going across the central/southern CWA 2pm-3pm and drifts eastward through 7 pm. We then turn our attention to the convection that develops over IN and MI and drifts toward NW OH and Lake Erie 6pm-8pm and lingers until around midnight or so. We will also need to monitor the actual front for convection during the overnight/early morning hours as it cross the lake. Better chances of this should be mid lake southeastward into NE OH/NW PA. All of the thunderstorms will have the potential for locally heavy rainfall. If stronger storms develop they could impact NW OH across Lake Erie to the south shore of the lake with strong damaging winds. We will monitor this potential closely. Previous Discussion... We may finally be seeing an end to the heat and humidity that has been plaguing the region as a cold front is expected to move southeast across the area Monday into Tuesday. However, in the meantime ahead of this cold front, expect some active weather in the way of showers and thunderstorms through Monday. Mainly quiet weather should persist across the area through this morning, though can't rule out a few isolated showers and/or thunderstorms across NE OH into NW PA. Otherwise, anticipate a similar scenario for this afternoon to what we've witnessed over the past few days. That being isolated to perhaps scattered showers and thunderstorms across the area, coincident with diurnal heating. The best chance for these storms will be found generally east of the I- 71 corridor into the evening hours. These storms will generally be poorly organized and weak, given an absence of mid and upper-level flow. However, low-level lapse rates in the moderate range, combined with moderate DCAPE and strong surface-based instability may allow for a few stronger downbursts in any afternoon storms that develop across this area. In addition, any thunderstorms that develop will also bring the chance for heavy downpours, given climatologically high PWATs around 1.80 inches. High temperatures will once again be above average, in the upper 80s to lower 90s with heat indices pushing the mid to upper 90s. The better chance for some better shower and thunderstorm coverage appears to be later this evening into the overnight hours, ahead of the southeastward-pushing cold front. Upstream convective development should occur later this afternoon and evening across portions of IN and MI, arriving across the I-75 corridor shortly thereafter. Convection should then continue its eastward advance into the overnight period, with 20 to 25 knots of westerly 850 mb flow supporting continued maintenance of the convective system. The enhanced mid-level flow may allow for some more organized activity as the convection enters the area, though anticipate any activity to be on an overall weakening trend. Heavy rain is also a concern with any stronger cells and in areas where training occurs. No strong signals as of now to pinpoint any specific areas that would be most at risk for heavy rainfall. By Monday morning, the cold front may just be reaching far NW OH, though some uncertainty remains on its timing as Ida's remnants may slow the front's forward momentum into the area. Showers and thunderstorms will once again be possible Monday afternoon and evening though location remains somewhat uncertain as it depends on the location of the front. The best potential for better shower and/or thunderstorm coverage at this time appears to be along and south of the US-30 corridor. High temperatures will be cooler on Monday, in the low to mid 80s. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... Upper level trough will slowly move east across Quebec on Monday night as a piece of energy moves south through the back side of the trough. Negative theta-e advection is noted in the mid-levels through the first half of Monday night before moisture from the remnants of Ida begins to spread back north into the area. Low level drying continues into Tuesday morning. Will maintain a low chance of showers and thunderstorms in the forecast along and south of the front through Monday night. Ida is forecast to reach north central Tennessee by 7 PM Tuesday and central West Virginia by 7 PM Wednesday, which is just slightly slower than most of the deterministic model solutions. Will begin to expand pops back northward Tuesday afternoon through Wednesday morning. Heavy rainfall with this system is expected to remain south of our forecast area but a chance of rain is forecast for all areas but far NW Ohio. Given the coverage of cloud cover and possible showers, have continued to lower high temperatures on Wednesday into the low to mid 70s, except for the I-75 corridor and east to Port Clinton. Initial estimates suggest qpf amounts ranging from a quarter to a half inch across the southern half of the area. Northeasterly winds will increase to 15-25 mph on on Wednesday between building high pressure to the north and Ida moving through the lower Ohio Valley. && .LONG TERM /THURSDAY THROUGH SATURDAY/... The remnants of Ida will be off the New England coast by Thursday with high pressure building south out of Canada across the Great Lakes Region. Mostly sunny skies are expected with a dry northwesterly flow aloft. Upper level ridging will expand overhead Friday before the next upper level trough rounds the ridge. There is above average confidence in a dry forecast Thursday and Friday, followed by a low chance of showers and possibly thunderstorms returning for the weekend. Temperatures will gradually return to near seasonal norms by next weekend. && .AVIATION /12Z Sunday THROUGH Thursday/... VFR across the TAF sites this morning with generally VFR to persist through much of the TAF period. Some lower ceilings may begin to trickle in across some of the TAF sites at the end of the TAF period. Otherwise, any restrictions today will be a result of showers and/or thunderstorms. Coverage will be more isolated in nature this afternoon and direct impacts to terminals such as MFD/CAK/YNG/ERI remain uncertain (vcts mention). Higher confidence in thunderstorm coverage this evening and overnight across the western and northern TAF sites (TOL/FDY/CLE/ERI) and therefore have kept in a prob30 mention of tsra. Winds will be generally light through this morning, though they will pick up from the southwest around 10 to 12 knots with some higher gusts near 20 knots, especially out west this afternoon. Outlook...Non-VFR possible with isolated to scattered showers and thunderstorms Monday afternoon and evening. Non-VFR possible in patchy fog and/or lower ceilings Monday night. Non-VFR possible in showers and/or lower ceilings Tuesday into Wednesday as the remnants of Ida pass to the south. && .MARINE... A weak lake breeze will develop on the eastern half of Lake Erie today before southerly flow increases tonight ahead of a cold front settling south across the Great Lakes. Showers and thunderstorms are expected to develop ahead of the front this evening and may impact the flow across Lake Erie. Southwest flow of 15-20 knots will become more westerly towards Monday morning and could see a window of marginal Small Craft conditions between 4-10 AM east of Cleveland. Westerly flow will decrease through the day on Monday with decreasing winds and waves. Winds will shift to the north overnight into Tuesday as high pressure strengthens north of the Great Lakes. Winds will veer to northeasterly and increase Tuesday night through Wednesday as the remnants of Hurricane Ida move through the Tennessee Valley then continue across West Virginia. Onshore flow of 15-20 knots will result in the need for Small Craft Advisories on the central basin of Lake Erie on Wednesday. This will also result in some rise in water levels along the south shore of the lake, although flooding is not expected at this time. Marine conditions will improve to end the week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kahn/MM NEAR TERM...Kahn/MM SHORT TERM...KEC LONG TERM...KEC AVIATION...Kahn MARINE...KEC
Hazardous weather outlook, Aug 29, 3:47 AM EDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 347 AM EDT Sun Aug 29 2021 OHZ003-006>010-013-014-017>023-027>033-036>038-047-PAZ002-003-300800- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 347 AM EDT Sun Aug 29 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Very warm temperatures and high humidity will allow heat indices to reach the mid to upper 90s this afternoon and early evening. Thunderstorms are also possible this afternoon into the overnight period. Locally heavy rainfall is possible in any stronger cells. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-300800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 347 AM EDT Sun Aug 29 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011-012-089-PAZ001-300800- Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 347 AM EDT Sun Aug 29 2021 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. Thunderstorms are also possible this afternoon into the overnight period. Locally heavy rainfall is possible in any stronger cells. There is also a moderate swim risk for tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a moderate swim risk for Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 29, 12:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1203 PM EDT Sun Aug 29 2021
OHZ047-291645-
Knox OH-
1203 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of eastern Knox County
through 1245 PM EDT...
At 1203 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Danville, or 13 miles east of Mount Vernon, moving
northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Vernon, Gambier, Utica, Danville, Martinsburg, Gann and
Bladensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4024 8245 4040 8257 4058 8219 4057 8218
4027 8219 4024 8220
TIME...MOT...LOC 1603Z 241DEG 27KT 4034 8223
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CampbellThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 12:28 PM EDT | Special Weather Statement | CLE | Lorain | 47 min |
| Aug 29, 1:19 PM EDT | Special Weather Statement | CLE | Lorain | 41 min |
| Aug 29, 1:57 PM EDT | Special Weather Statement | CLE | Ashland, Cuyahoga, Erie, Geauga, Huron, Lake and 8 more | 48 min |
| Aug 29, 2:52 PM EDT | Areal Flood Advisory | CLE | Geauga | 3 hr |
| Aug 29, 3:27 PM EDT | Special Weather Statement | CLE | Ashtabula | 48 min |
| Aug 29, 4:19 PM EDT | Special Marine Warning | CLE | 41 min | |
| Aug 29, 6:54 PM EDT | Special Weather Statement | CLE | Hancock | 51 min |
| Aug 29, 7:15 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wyandot | 27 min |
| Aug 29, 7:48 PM EDT | Special Weather Statement | CLE | Lucas | 57 min |
| Aug 29, 7:52 PM EDT | Special Marine Warning | CLE | 83 min | |
| Aug 29, 1:11 PM EDT | Areal Flood Advisory | CLE | Crawford, Erie | 5 hr |
| Aug 29, 4:17 PM EDT | Special Weather Statement | CLE | Erie | 43 min |
| Aug 29, 4:44 PM EDT | Special Weather Statement | CLE | Crawford | 46 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.